MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910  PFC* MOD PLUS TIBIAL TRAY SZ 3; SIGMA REVISION IMPLANT : KNEE TIBIAL TRAY

DEPUY ORTHOPAEDICS, INC. 1818910  PFC* MOD PLUS TIBIAL TRAY SZ 3; SIGMA REVISION IMPLANT : KNEE TIBIAL TRAY
Catalog Number 860123
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032)
Date of Event 06/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Revision tkr; dr (b)(6) - (b)(6) hospital (b)(6) 2018 - patient underwent primary total knee replacement ; primary date to be confirmed, where a pfc ps fixed implant was utilized (dr (b)(6)).Patient has reported that since the primary surgery she has been very unhappy with her knee, experiencing both pain and instability from day 1.Previous surgical notes have not been made available but x rays indicated some form of issue with the extensor mechanism; with patella alto and anchors visible on x ray (indicating possible patella tendon pull off or rupture.On opening the knee (dr (b)(6), (b)(6), (b)(6) 2018) the femoral and tibial components were found to be well fixed.The knee was unstable through a range of motion with imbalanced gaps through both extension and flexion.Components were removed and an attune revision implant utilised.Femoral component was externally rotated by approx 8 degrees to balance the flexion gap.Knee was stable through the range.Patella component was revised and the patella tendon repaired utilising a lars ligament.Female patient initials (b)(6), aged (b)(6), dob: (b)(6).Discarded unknown jrn: 1 x pfc ps femoral component.Discarded unknown jrn: 1 x pfc dome patella.Discarded unknown jrn: 1 x 12032904 - pfc ps insert fixed size 3 10mm.
 
Additional Manufacturer Narrative
Investigation summary: the device associated with this report was not returned for evaluation.Photographs were provided for review.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate. .

Common Device Name
SIGMA REVISION IMPLANT : KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910 
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7719243
Report Number1818910-2018-65218
Device Sequence Number13729936
Product Code JWH
UDI-Device Identifier10603295215448
UDI-Public10603295215448
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K884796
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number860123
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR